Please do not have a CT scan with contrast dye if you have polycystic kidney disease. It is harmful and you can land up in the hospital with renal failure and when you do get better - your kidneys won't function the same as when you were before the contrast dye. According to the article "nursing2010:May; page 29 column 3 it states "Avoid intervasuclar ioldinated contrast media whenever possible. If it must be used, the patient should receive treatment to protect the kidneys, such as using N-acetylcysteine prophylactially (off-label use) and adequately hydrating the patient before and after the study".
Thank you, I just found this out this past week because I almost had this done. Please have your urologist and nephrologist schedule all the tests. They are the most informed.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.